Alert archive / New York / Winter Storm Watches in 2012
Winter Storm Watch 2, NWS Albany, NY
NWS Albany, NY issued this winter storm watch at Dec 20, 2012, 4:19 AM EST for Hamilton County, Herkimer County, Warren County, New York. It took effect at Dec 20, 2012, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 20, 2012, 4:19 AM EST (09:19 UTC)
- In effect from
- Dec 20, 2012, 7:00 PM EST
- Expired
- Dec 20, 2012, 3:10 PM EST
- In force
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY, Warren County, NY
The radar
The Ft Drum radar (KTYX), 103 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
877 WWUS41 KALY 200919 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 419 AM EST THU DEC 20 2012 NYZ032-033-042-202115- /O.NEW.KALY.WS.A.0002.121221T0000Z-121221T1600Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG 419 AM EST THU DEC 20 2012 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING FOR THE SOUTHERN ADIRONDACKS. * LOCATIONS...SOUTHERN ADIRONDACKS * HAZARD TYPES...A COMBINATION OF SNOW...SLEET AND WIND. * SNOW ACCUMULATIONS...6 TO 9 INCHES...MIXED WITH SLEET. * MAXIMUM SNOWFALL RATES...AN INCH PER HOUR. * TIMING...SNOW ARRIVING THIS EVENING....CONTINUING INTO FRIDAY MORNING WHEN IT WILL BECOME MIXED WITH RAIN. * IMPACTS...SNOW COULD CAUSE VERY TREACHEROUS TRAVEL. ALSO...THE COMBINATION OF WET SNOW...SLEET AND WIND COULD RESULT IN SCATTERED POWER OUTAGES. * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS 30 MPH...POSSIBLY UP TO 50 MPH. * TEMPERATURES...AROUND 30 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
150 WWUS41 KALY 202010 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 310 PM EST THU DEC 20 2012 NYZ032-033-042-210415- /O.UPG.KALY.WS.A.0002.121221T0000Z-121221T1600Z/ /O.NEW.KALY.WW.Y.0016.121221T0200Z-121221T1500Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG 310 PM EST THU DEC 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER WEATHER ADVISORY FOR MODERATE SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...WESTERN AND SOUTHERN ADIRONDACKS. * HAZARD TYPES...SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...3 TO 7 INCHES. * MAXIMUM SNOWFALL RATES...UP TO ONE INCH PER HOUR AT TIMES. * TIMING...SNOW WILL BEGIN THIS EVENING...AND CONTINUE INTO FRIDAY MORNING BEFORE MIXING WITH THEN CHANGING TO RAIN. * IMPACTS...SNOW WILL RESULT IN SNOW COVERED ROADS AND SLIPPERY CONDITIONS. ALSO...THE COMBINATION OF WET SNOW AND STRONG WINDS COULD RESULT IN SCATTERED POWER OUTAGES AS WELL AS SIGNIFICANTLY REDUCED VISIBILITY. * WINDS...BECOMING SOUTHEAST AND INCREASING TO 20 TO 30 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH POSSIBLE. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NYZ082-210415- /O.NEW.KALY.WW.Y.0016.121221T0200Z-121221T1500Z/ NORTHERN FULTON- INCLUDING THE CITIES OF...NORTHVILLE...MAYFIELD 310 PM EST THU DEC 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER WEATHER ADVISORY FOR MODERATE SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY. * LOCATIONS...NORTHERN FULTON COUNTY. * HAZARD TYPES...SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...3 TO 7 INCHES. * MAXIMUM SNOWFALL RATES...UP TO ONE INCH PER HOUR AT TIMES. * TIMING...SNOW WILL BEGIN THIS EVENING...AND CONTINUE INTO FRIDAY MORNING BEFORE MIXING WITH THEN CHANGING TO RAIN. * IMPACTS...SNOW WILL RESULT IN SNOW COVERED ROADS AND SLIPPERY CONDITIONS. ALSO...THE COMBINATION OF WET SNOW AND STRONG WINDS COULD RESULT IN SCATTERED POWER OUTAGES AS WELL AS SIGNIFICANTLY REDUCED VISIBILITY. * WINDS...BECOMING SOUTHEAST AND INCREASING TO 20 TO 30 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH POSSIBLE. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this winter storm watch went out at Dec 20, 4:17 AM EST, 2 minutes earlier.
Area forecast discussion, Dec 20, 4:17 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
417 AM EST THU DEC 20 2012
.SYNOPSIS...
HIGH PRESSURE WILL DOMINATE OUR WEATHER TODAY AS SUNSHINE SLOWLY
BECOMES FILTERED WITH INCREASING CLOUDS THIS AFTERNOON. A STRONG
STORM SYSTEM WILL IMPACT THE AREA TONIGHT INTO FRIDAY WITH
SIGNIFICANT PRECIPITATION AND HIGH WINDS POSSIBLE. A MUCH COLDER
AIR MASS WILL SETTLE IN FOR THE WEEKEND BEHIND THIS STORM.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A RATHER TRANQUIL DAY IS IN STORE FOR THE REGION AS A PRONOUNCED
RIDGE ALOFT COINCIDING WITH A 1024MB SURFACE HIGH WILL BE
TRANSIENT TODAY. SO THE SUNSHINE WE WILL SEE THIS MORNING WILL
GRADUALLY BECOME MORE FILTERED AS THE POWERFUL STORM ACROSS THE
CENTER OF THE NATION APPROACHES. MOS GUIDANCE IS FAIRLY SIMILAR
AND PER FORECAST MIXING LAYER HEIGHTS BETWEEN 925-950MBS WE SHOULD
TOP OUT NEAR 40F FROM THE CAPITAL REGION AND SOUTHWARD INTO THE
HUDSON RIVER VALLEY WITH 30S ELSEWHERE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
...POTENT STORM TO IMPACT THE REGION TONIGHT INTO FRIDAY...
A VERY CHALLENGING PERIOD OF WEATHER WITH EXTENSIVE COLLABORATION
FROM HPC AND SURROUNDING FORECAST OFFICES. WE WILL ISSUE A HIGH
WIND WATCH FOR PORTIONS OF THE CATSKILLS...BERKSHIRES...SOUTHERN
GREENS AND A WINTER STORM WATCH FOR THE ADIRONDACKS WITHIN OUR CWFA.
ALL AVAILABLE GUIDANCE IS IN RATHER EXCELLENT AGREEMENT THAT THE
POTENT UPSTREAM STORM WILL CLOSE OFF ALOFT AND DEVELOP A SECONDARY
SURFACE WAVE OVER THE MID ATLANTIC REGION AND RAPIDLY TRACK NORTH
ACROSS EASTERN NEW YORK THROUGH FRIDAY. STANDARD DEVIATIONS OF THE
LOW LEVEL WINDS EXCEED 5 /BOTH U AND V COMPONENTS/ WITH PWAT
ANOMALIES BETWEEN +1 AND +3. SO THE POTENTIAL FOR MODERATE TO
HEAVY PRECIPITATION EVENT IS INCREASING ALONG WITH THE DAMAGING
WIND GUSTS POTENTIAL. FURTHERMORE...WITH THE SECONDARY SURFACE
LOW DEVELOPMENT...THE LOW LEVEL NORTHERLY AGEOSTROPHIC FLOW
INCREASES WHICH COMPLICATES THE THERMAL PROFILE ALONG WITH WET
BULB PROCESSES. LETS TAKE EACH HAZARD SEPARATELY...
1. WINDS...ALL AVAILABLE GUIDANCE SUGGEST THOSE 850MB AND 925MB WINDS
WILL BE IN EXCESS OF 50KTS TONIGHT INTO FRIDAY MORNING. WHILE THE
MAGNITUDE IS IMPRESSIVE...THE ORIENTATION WILL BE FROM THE
SOUTHEAST WHICH PREVIOUS EVENTS SUGGEST THE HIGHER TERRAIN OF THE
BERKSHIRES...CATSKILLS...SOUTHERN GREENS AND ADIRONDACKS WILL BE
THE MOST SUSCEPTIBLE FOR DAMAGING WIND GUSTS. WITH THE EXCEPTION
OF THE ADIRONDACKS /MORE ON THAT IN A MOMENT/...WE WILL HOIST A
HIGH WIND WATCH FOR THOSE REGIONS WITH ELEVATIONS AT AND ABOVE
1000 FEET. THE 0-30AGL WINDS FROM THE MODELS THIS MORNING ALSO
SUPPORT VALUES CLOSE TO 60KTS ACROSS THESE AREAS...BUT QUESTION
REMAINS JUST HOW MUCH WOULD EFFECTIVELY MIX DOWN...HENCE THE HIGH
WIND WATCH AT THIS TIME.
2. RAINFALL...SEE THE HYDRO SECTION FOR FURTHER DETAILS. BUT WITH
HIGHER THAN NORMAL PWATS AND THOSE WIND MAGNITUDES...EFFECTIVE
PRECIP EFFICIENCY SHOULD RESULT IN 1-3 INCHES. THOSE HIGHER VALUES
ARE EXPECTED INTO PORTIONS OF THE CATSKILLS WITH A 6-9HR WINDOW OF
SOUTHEAST WINDS AND INTO THE BERKS AND SOUTHERN GREENS WITH ALSO
FAVORABLE UPSLOPE CONDITIONS. AT THIS TIME...NOT EXPECTING TOO
MANY ISSUES WITH FLOODING BUT SOME MINOR ISSUES.
3. WINTRY SIDE...THE 00Z AND 06Z NAM12 ALONG WITH THE GLOBAL
MODELS PAINT A RATHER TIGHT THERMAL GRADIENT ACROSS THE ADIRONDACK
REGION. THE COMBINATION OF THAT INCREASING AGEOSTROPHIC FLOW FROM
THE NORTH...DYNAMICAL COOLING PROCESSES...HIGH WIND POTENTIAL AND
MOST OF THIS PRECIP FALLING AT NIGHT WITH THE LOWEST SUN ANGLE OF
THE YEAR ALL POINT TOWARD A SNOW/SLEET AND WIND HAZARDS. LATEST
QPF/S FROM THE HPC-RFC-NCEP MODEL SUITE ALL POINT TOWARD AT LEAST
THREE QUARTERS OF AN INCH WITHIN 6-9 HOURS OVERNIGHT AND FRIDAY
MORNING. WINTER WEATHER DESK AT HPC ALSO SUGGEST ACCUMULATIONS
WILL BE CLOSE TO WARNING CRITERIA. AFTER SEVERAL COLLABORATIVE
DISCUSSIONS...WE DECIDED TO PLACE A WINTER STORM WATCH FOR THE
COMBINATION OF THE SNOW/SLEET AND WINDS FOR A POTENTIAL HIGH
IMPACT EVENT. IF LATER GUIDANCE POINTS DIFFERENTLY...THIS WATCH
WILL ALLOW FOR SOME FLEXIBILITY WITH FUTURE HEADLINES.
AGAIN...MUCH GRATITUDE TO SURROUNDING WFOS AND HPC THIS MORNING.
THIS STORM LIFTS NORTHWARD FRIDAY MORNING WITH A PRONOUNCED DRY
SLOT WRAPPING INTO THE REGION. THIS SHOULD REDUCE THE PRECIP
INTENSITY AND WIND MAGNITUDES ACROSS THE ENTIRE THROUGH MOST OF
FRIDAY. HOWEVER...COLD ADVECTION WILL PURSUE AS STRONG UPPER LOW
TRACKS ACROSS UPSTATE NEW YORK WITH WRAP AROUND MOISTURE RESULTING
IN PERIODS OF LIGHT PRECIPITATION TRANSITIONING TO MAINLY SNOW.
THIS TREND CONTINUES INTO FRIDAY NIGHT WITH UPSLOPE FAVORED AREAS
LIKELY SEEING SNOW ACCUMULATIONS ALONG WITH CONTRIBUTIONS FROM
LAKE ONTARIO EVOLVING. ITS POSSIBLE UNTREATED SURFACES WILL BECOME
ICY AS TEMPERATURES FALL BELOW FREEZING ALONG WITH SNOWFALL.
FURTHERMORE...AS PRESSURE GRADIENT INCREASES FRIDAY NIGHT...SOME
BLOWING OF THE SNOWFALL COULD REDUCE VISIBILITIES.
THIS STORM WILL SLOWLY LIFT NORTHWARD ON SATURDAY WITH A GRADUAL
REDUCTION IN HAZARD IMPACTS THROUGH THE DAY. THOSE 850MB TEMPS ARE
EXPECTED TO PLUNGE BACK TO BELOW -10C THROUGH THE FIRST FULL DAY
OF WINTER /WINTER OFFICIALLY ARRIVES DECEMBER 21ST AT 612 AM/.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UNFORTUNATELY THERE IS ACTUALLY MORE UNCERTAINTY IN THE LONG RANGE
COMPUTER MODELS THEN THIS TIME LAST NIGHT.
THE EXTENDED PERIOD BEGINS WITH THE 00Z GFS AND 00Z EUROPEAN IN GOOD
AGREEMENT...BOTH INDICATING RETREATING LOW PRESSURE INTO THE
CANADIAN MARITIME...STILL BUFFETING THE REGION WITH SOME WIND AND
UPSLOPE SNOWS SATURDAY NIGHT.
HIGH PRESSURE FROM SOUTHERN CANADA WILL THEN BUILD DOWN ON SUNDAY
PERHAPS WITH AN ADDITIONAL TROUGH OR COLD FRONT. WHILE THIS FEATURE
WOULD BE MAINLY DRY...MORE LAKE ENHANCED MOISTURE COULD MEAN A
CONTINUATION OF SNOW SHOWERS MAINLY ACROSS THE ADIRONDACKS...MOHAWK
VALLEY AND NORTHERN CATSKILLS. ADDITIONAL SNOWFALL AMOUNTS LOOK
FAIRLY LIGHT.
LINGERING LAKE EFFECT STILL COULD PERSIST INTO SUNDAY NIGHT IN THE
SAME AREAS BEFORE FINALLY WINDING DOWN ON MONDAY.
OUTSIDE THESE AREAS...THE VAST MAJORITY OF OUR REGION SHOULD BE DRY
WITH A DECREASE IN CLOUDINESS AND WIND.
A WEAK CLIPPER WAS APPARENTLY IN THE LAST RUN OF THE GGEM/EURO AND
GFS. WITH THE EXCEPTION OF THE CANADIAN GGEM...THIS FEATURE APPEARS
TO BE GONE. FOR NOW...DECIDED NOT TO INCLUDE ANY POPS ON MONDAY
NIGHT KEEPING IT ACROSS OUR REGION.
TUESDAY (CHRISTMAS DAY)...IS WHERE THE 00Z EURO AND 00Z GFS REALLY
BEGIN TO DIVERGE. NOW...THE GFS IS ENTIRELY DRY ON TUESDAY AS HIGH
PRESSURE HOLDS OVER THE REGION (WHICH IS EXACTLY WHAT THE EURO
INDICATED LAST NIGHT). HOWEVER...NOW THE EURO INDICATED A WEAK
SYSTEM (NOT THE CLIPPER) CAUSE IT WILL HAVE ORIGINATED TO OUR
SOUTHWEST...BRINGING SOME PRECIPITATION...PRIMARILY AS SNOW FOR
CHRISTMAS DAY INTO TUESDAY NIGHT.
WEDNESDAY LOOKS MAINLY DRY BUT THE EURO STILL INDICATES SOME
LINGERING LIGHT SNOW POSSIBLE.
A MORE SIGNIFICANT STORM SYSTEM MAY IMPACT THE REGION LATE WEDNESDAY
INTO THURSDAY...BUT THE TRACK OF THE STORM IS NOW IN PLAY WITH THE
EURO CONTINUING TO TRACK IT TO OUR WEST...WHILE THE GFS ITS ENSEMBLE
MEMBERS NOW HAVE THE TRACK FURTHER EAST. WE WILL HAVE TO MONITOR
WITH POSSIBLE IMPACTS TO POST-CHRISTMAS TRAVEL.
OVERALL TEMPERATURES LOOK TO BE AT SLIGHTLY BELOW NORMAL LEVELS FOR
LATE DECEMBER. LOOK FOR HIGHS GENERALLY IN THE 30S VALLEYS ON
SUNDAY...20S HIGHER ELEVATIONS. HIGHS ON MONDAY-WEDNESDAY WILL ONLY
BE IN THE UPPER 20S TO MID 30S MOST VALLEY LOCATIONS...BUT ONLY THE
UPPER TEENS TO MID 20S HIGHER TERRAIN.
OVERNIGHT LOWS WILL GENERALLY BE AROUND 20 IN THE HUDSON VALLEY FROM
ALBANY SOUTHWARD WHILE TEENS AND EVEN SINGLE NUMBERS WILL BE THE
LOWS OVER THE HIGHER TERRAIN. A FEW SPOTS THAT END UP RECEIVING THE
MOST SNOW COVER IN THE ADIRONDACKS AND SOUTHERN GREENS COULD DIP
BELOW ZERO FOR THE FOR TIME THIS WINTER.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
NO WEATHER RELATED AVIATION PROBLEMS THROUGH TODAY.
ASIDE FROM CIGS FLIRTING WITH THE MVFR/VFR THRESHOLD AT KPSF...THE
CLOUDS OF EARLIER THIS EVENING WERE IN THE PROCESS OF BREAKING UP.
WE EXPECT THIS TREND TO CONTINUE AND EVENTUALLY AT KPSF THE
PRIMARILY VFR CIG WILL BECOME SCATTERED AT OR BEFORE DAYBREAK. WE
DID THROW A TEMPO MVFR CIG (OVC030) BETWEEN 04Z-06Z.
OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH TODAY WITH LIGHT AND
SOMEWHAT VARIABLE WINDS UNDER 10KTS AS WELL AS UNRESTRICTED
VISIBILITY. ONCE WE GET RID OF THESE STRATO-CU CLOUDS...SENSIBLE
CLOUDS WILL BE FEW AND FAR BETWEEN. WE WILL NOTICE AN INCREASE IN
HIGH CLOUDS OVER 12,000 FEET DURING THE AFTERNOON AND EARLY EVENING.
LATER THIS EVENING...THE CLOUDS WILL LOWER AND THICKEN AS SOME
SHOWERS OF RAIN OR MIXED PRECIPITATION MIGHT BREAK OUT BEFORE THE
MAIN BATCH...WHICH DOES NOT LOOK TO ARRIVE UNTIL AROUND OR AFTER
MIDNIGHT. WE THREW VCSH IN THE TAFS (02Z/KPOU...03Z/KPSF...03Z
KALB...04Z/KGFL).
THIS NEXT STORM SYSTEM...TRACKING FROM MISSOURI...WILL IMPACT ALL
THE TAF SITES OVERNIGHT INTO MUCH FRIDAY. THESE POTENTIAL IMPACTS
INCLUDE A WINTRY MIX (MAINLY AT KGFL) BEFORE DAWN FRIDAY...HEAVY
RAIN AT ALL THE TAFS/LLWS RIGHT AROUND THE MORNING PEAK ON
FRIDAY...AND OF COURSE LOW MVFR/IFR CONDITIONS DUE TO CIGS AND
REDUCED VISIBILITY. THE PRECIPITATION MIGHT END AS A BRIEF PERIOD OF
SNOW OR SNOW SHOWERS.
OUTLOOK...
THU NT-FRI...SUB-VFR. RA LIKELY...POSSIBLY ENDING AS -SN. BREEZY.
FRI NT-SUN...VFR. CHC SUB-VFR -SHSN CIG. WINDY.
SUN NT-MON...VFR. NO SIG WX.
&&
.HYDROLOGY...
MODERATE TO HEAVY RAINFALL EVENT EXPECTED TONIGHT INTO FRIDAY
MORNING.
SHOULD SIGNIFICANT RAINFALL OCCUR...SOME HYDRO PROBLEMS MAY
DEVELOP. AS OF NOW...QPF WITH THIS SYSTEM IS EXPECTED TO BE
BETWEEN ONE AND TWO INCHES ACROSS THE AREA...WITH AS
HIGH AS 3 INCHES POSSIBLE FOR THE CATSKILLS. HIGH RIVER FLOWS ARE
EXPECTED BY THE END OF THE WORK WEEK...AND WE WILL HAVE TO MONITOR
POTENTIAL FOR SOME FLOODING. CURRENT RIVER FORECASTS INDICATE A RISE OF
2 TO 4 FEET ON MOST AREA RIVERS AND STREAMS BASED ON THE ABOVE
RAINFALL AMOUNTS. GREATER RISES WOULD OCCUR IF RAINFALL IS HEAVIER
THAN EXPECTED. FURTHERMORE...TIDAL ISSUES MAY DEVELOP FOR THE KPOU
AREA WITH THE NEXT HIGH TIDE FRIDAY MORNING AS STRONG SOUTHEAST
WINDS WILL FUNNEL WATER NORTHWARD.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
NYZ047-058-063.
WINTER STORM WATCH FROM THIS EVENING THROUGH FRIDAY MORNING
FOR NYZ032-033-042.
MA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
MAZ001-025.
VT...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
VTZ013-014.
&&
SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...HWJIV
AVIATION...HWJIV
HYDROLOGY...BGM
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANYHazardous weather outlook, Dec 19, 9:32 PM EST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 932 PM EST WED DEC 19 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-201200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 932 PM EST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...OVERNIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A POTENT STORM SYSTEM IS EXPECTED TO IMPACT THE AREA FROM THURSDAY NIGHT INTO THE FIRST HALF OF THE WEEKEND WITH POTENTIALLY MULTIPLE HAZARDS. INITIALLY A WINTRY MIX OF SNOW...SLEET AND RAIN ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING...WITH ANY SNOW OR SLEET OCCURRING MAINLY ACROSS HIGHER TERRAIN AREAS. SIGNIFICANT RAINFALL MAY ALSO OCCUR...ESPECIALLY FROM THE CAPITAL REGION SOUTHWARD INTO FRIDAY. THE POTENTIAL FOR SOME RIVER FLOODING WILL BE CLOSELY MONITORED. STRONG SOUTHEAST WINDS MAY ALSO DEVELOP...ESPECIALLY ACROSS THE HIGHER TERRAIN AND FAVORED AREAS WHERE CHANNELING OCCURS. FINALLY...WITH THE SPRAWLING STORM EXPECTED TO ONLY GRADUALLY PULL AWAY DURING THE WEEKEND...A PROLONGED PERIOD OF SNOW SHOWERS MAY SET UP OVER SOME MOUNTAIN LOCATIONS AND ESPECIALLY THE WESTERN ADIRONDACKS. SOME LAKE EFFECT SNOW IS ALSO EXPECTED. MODERATE TO SIGNIFICANT ACCUMULATIONS ARE POSSIBLE. DETAILS REGARDING THE EVOLUTION OF THIS STORM ARE UNCERTAIN AT THIS TIME...SO PLEASE STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 4:25 AM EST | High Wind Watch | ALY | Greene, Schoharie, Ulster | 8 hr |
| Dec 20, 12:05 PM EST | High Wind Warning | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 3 more | 25 hr |
| Dec 20, 12:05 PM EST | Wind Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 25 hr |
| Dec 20, 3:10 PM EST | Winter Weather Advisory | ALY | Fulton, Hamilton, Herkimer, Warren | 18 hr |
Nearby
Winter Storm Watches in New York, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.